Michigan, 2009Winter Weather in Michigan, March 29, 2009
March 29, 2009 · NWS MQT · 2 events in 2 counties and zones
A low pressure system from the southern Plains lifted north through the Lower Great Lakes bringing moderate snow to portions of eastern Upper Michigan on the 29th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system from the southern Plains lifted north through the Lower Great Lakes bringing moderate snow to portions of eastern Upper Michigan on the 29th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Mar 29, 1:15 AM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 29, 1:15 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
215 AM EDT SUN MAR 29 2009
.SYNOPSIS...
19Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS SHOWED A SPLIT
FLOW PATTERN ACROSS NORTH AMERICA. THE SOUTHERN STREAM IS DOMINATED
BY A VERY POTENT 529 DAM UPPER LOW SITUATED NEAR FORT SMITH
ARKANSAS. IN THE NORTHERN STREAM...THERE WAS AN UPPER TROUGH JUST
OFF THE WA STATE COAST...A WEAK TROUGH/SHRTWV IN THE ERN DAKOTAS AND
WEAK RIDGING OVER THE GREAT LAKES. MUCH OF THE ACTION OVER THE CONUS
ON THE RADAR LOOP IS FOCUSED WITH THE SRN STREAM UPPER LOW...WITH
SHRA AND TS OVER THE OHIO VALLEY AND SOUTHEAST U.S. IN THE WARM
CONVEYOR BELT...AND THEN SNOW OR MIXED PCPN OVER ERN KS INTO NRN
MO...CENTRAL IA AND CENTRAL IL ASSOCIATED WITH THE COLD CONVEYOR
BELT AND TROWAL AREA. MID AND HIGH CLOUDS IN THE MID-LEVEL
FRONTOGENESIS AREA NORTH OF THE UPPER LOW CONTINUE TO SPREAD TO THE
NE...WITH HIGH CLOUDS NOW REACHING UP TO NE WI. DRY AIR SEEN ON THE
12Z GRB SOUNDING (DEWPOINT DEPRESSIONS OF 10-15C BTWN 550-800MB) HAS
SLOWED SOME OF THE PROGRESSION OF MID CLOUDS. OVER UPPER MI...
SUBSIDENCE ALOFT UNDER THE UPPER RIDGE HAS PREVENTED SYNOPTICALLY
DRIVEN PCPN...AND THIS SUBSIDENCE CAN BE SEEN ON TAMDAR SOUNDINGS AS
WELL AS THE 12Z GRB SOUNDING BY A SHARP INVERSION AT 850MB.
HOWEVER...TRAPPED LOW LEVEL MOISTURE BELOW THIS INVERSION COMBINED
WITH SOME LAKE ENHANCEMENT GIVEN 925MB TEMPS AROUND -10C HAS
RESULTED IN SOME -SHSN. PCPN ACTIVITY AND THE LOW CLOUDS ARE
CONFINED TO AREAS FAVORED BY NORTH TO NE FLOW. A MESO-LOW OF LOW
CLOUDS ALSO EXISTS ON EASTERN SUPERIOR...BUT RADAR IMAGERY FROM
EITHER THE KMQT RADAR OR MONTREAL RIVER ONTARIO DO NOT SHOW ANY
SNOW COMING OUT OF IT. THIS NE FLOW IS A RESULT OF THE SFC PRESSURE
PATTERN THAT SHOWS A 1025MB HIGH IN NE ONTARIO AND 993MB LOW
PRESSURE NEAR BRANSON MO. LAST ITEM TO NOTE IS THE UPPER TROUGH
CLOSING IN ON WA STATE. PACIFIC MOISTURE AHEAD OF IT IS PRODUCING
SOME LIGHT TO MODERATE RAINS IN WRN WA AND NW OR. THIS TROUGH AND
PACIFIC MOISTURE IS EXPECTED TO IMPACT UPPER MI LATE MON NIGHT
THROUGH TUE NIGHT.
&&
.SHORT TERM (TONIGHT AND SUN)...
MODELS ARE IN VERY GOOD AGREEMENT ON THE TRACK OF BOTH THE UPPER
LOW IN FORT SMITH ARKANSAS AND THE SFC LOW NEAR BRANSON THROUGH
SUNDAY...ESPECIALLY WHEN COMPARED TO MODELS EARLIER IN THE WEEK. THE
GENERAL CONSENSUS IS FOR THE UPPER LOW TO TILT NEGATIVE AS IT LIFTS
NE IN RESPONSE TO THE RIDGE THAT HAS BEEN BUILDING AHEAD OF IT. BY
12Z SUN...THE UPPER LOW SHOULD BE LOCATED JUST EAST OF INDIANAPOLIS
WITH A 990MB LOW NEAR DTX. BY 00Z MON...THE UPPER LOW CONTINUES NE
TO ERN LAKE ERIE WHILE THE SFC LOW CROSSES SRN LAKE HURON AND
REACHES THE SE END OF GEORGIAN BAY. THE TRACK IS A BIT TOO FAR TO
THE SE TO BRING HEAVY SNOW TO THE CWA...AS CLIMATOLOGICALLY THE
TRACK WOULD FAVOR THE DEFORMATION SNOW ON THE NW SIDE OF THE LOW TO
CROSS NW LOWER MI. HOWEVER...THE CWA WILL STILL SEE SOME SNOW...
MAINLY THE EASTERN HALF. GENERALLY PREFERRED THE 12Z NAM VS ALL
OTHER GUIDANCE BASED ON ITS BETTER HANDLING OF THE
DEFORMATION/MID-LEVEL FRONTOGENETICAL PCPN THROUGH EARLY THIS AFTN.
FOR TONIGHT...HAVE KEPT THE 00-06Z TIME PERIOD GENERALLY DRY DUE TO
THE MID LEVEL DRY AIR HOLDING PCPN BACK. IT IS POSSIBLE THAT PCPN
COULD ENTER MNM AROUND MIDNIGHT...BUT THINK A BETTER CHANCE IS AFTER
06Z. SOME FLURRIES WILL REMAIN POSSIBLE THIS EVENING IN THE KEWEENAW
AND NORTH CENTRAL UPPER MI WITH UPSLOPE FLOW OF LOW LEVEL MOISTURE.
BTWN 06-12Z...THE FRONTOGENETICAL PCPN SHOULD START EXPANDING
NORTHEASTWARD ACROSS THE ERN HALF OF UPPER MI. HIGHEST POPS ARE
ALONG LAKE MI...CLOSER TO THE LOW TRACK. MIXING RATIOS ARE AROUND 3
G/KG...WHICH WOULD SUGGEST AROUND AN INCH OF SNOW IN 6 HOURS AND
ACCOUNTING FOR THE MID-LEVEL DRY AIR MOISTENING UP. FOR SUNDAY...
MID-LEVEL FRONTOGENESIS ZONE TRACKS ACROSS NW LOWER MI AND INTO
EASTERN UPPER MI. MODEL QPFS ARE SURPRISINGLY SIMILAR...SUGGESTING
BTWN 0.25-0.4 OF AN INCH IN ALGER/SCHOOLCRAFT COUNTIES AND 0.5-0.6
OF AN INCH FOR LUCE COUNTY. THESE ARE NOT FAR OFF THE 09Z SREF MEAN
EITHER. SOUNDINGS SHOW THAT MUCH OF THE LIFT FROM THE FRONTOGENESIS
AND HEIGHT FALLS FROM THE APPROACHING UPPER LOW IS IN AND BELOW THE
DENDRITIC GROWTH ZONE...SUGGESTING SNOW TO WATER RATIOS AROUND 10 TO
1 ARE APPROPRIATE AS AGGREGATION HELPS COMBINE SNOWFLAKES TOGETHER.
ANOTHER ITEM TO KEEP SNOW TO WATER RATIOS DOWN IS THE WIND...WHICH
LOOKS TO INCREASE FAIRLY DRAMATICALLY OVER THE EAST HALF OF UPPER MI
IN THE MORNING WITH THE APPROACH OF THE LOW. GIVEN THE COMBINATION
OF WIND AND WET SNOW...WENT WITH ADVISORIES FOR ALGER/SCHOOLCRAFT
AND WARNING FOR LUCE COUNTY. IT SHOULD BE NOTED THAT THE WARNING FOR
LUCE IS AROUND THE 6 INCH PER 12 HOURS THRESHOLD...BUT CONFIDENCE IS
HIGH ENOUGH COMBINED WITH THE WET SNOW TO WARRANT A WARNING. OVER
THE WEST HALF OF UPPER MI...SOME FLURRIES OR LIGHT SNOW COULD SKIRT
ACROSS...WITH BEST CHANCE FOR ACCUMULATION IN MQT COUNTY THANKS TO
UPSLOPING NORTH FLOW. ALSO...SOME SUN SHOULD APPEAR IN THE AFTN OVER
THE FAR WEST AND ALONG THE WI BORDER AS THE UPPER AND SFC LOWS MOVE
AWAY.
TEMPS OVERALL WILL CONTINUE TO BE ON THE COOL SIDE. LOWERED LOWS
TONIGHT OVER FAR WRN UPPER MI AS POTENTIAL EXISTS FOR SOME PARTIAL
CLEARING THIS EVNG. OTHERWISE...THE REST OF THE CWA LOOKED GOOD AND
MINIMAL CHANGE WAS REQUIRED. FOR HIGHS ON SUN...LOWERED THEM AS WELL
PRETTY MUCH ACROSS THE BOARD...TENDING TO STAY MORE TOWARDS MET
GUIDANCE AS IT HAS BEEN VERIFYING A BIT BETTER THAN MAV GUIDANCE AS
OF LATE. ALSO...MIXING ON NAM/GFS SOUNDINGS YIELDS HIGHS QUITE A BIT
COOLER THAN WHAT THE MAV GUIDANCE SHOWS.
&&
.LONG TERM (SUN NIGHT THROUGH NEXT SAT)...
AS THE SUNDAY SYSTEM QUICKLY MOVES INTO QUEBEC SUNDAY NIGHT...EXPECT
ANY LEFTOVER WRAP AROUND SNOW TO TURN INTO LIGHT LES OR END
COMPLETELY AS RIDGING /SFC AND ALOFT/ BUILDS INTO THE AREA WITH
SIGNIFICANT DRYING /PWAT VALUES LOWER TO 0.12 IN/. CANNOT RULE OUT A
LINGERING SNOW SHOWER OR FLURRIES ACROSS THE EAST THROUGH THE NIGHT
WITH NEUTRAL LOW LEVEL FLOW WITH MARGINAL LAKE INDUCED INSTABILITY
AS TEMPS AT THE TOP OF THE INVERSION BOTTOM OUT AT -11C OVER THE
LAKE. WILL GO WITH LIKELY POPS FOR THE FAR EAST IN THE EVENING
TAPERING TO CHC POPS OVERNIGHT. COULD SEE ANOTHER 1 TO LOCALLY 2
INCHES ACROSS THE FAR EAST SUN EVENING BUT FOR THE MOST PART THE
SNOW SHOULD BE ENDING.
WITH VERY LOW PWAT VALUES AND STRONG RIDGING ALOFT...EXPECT PARTLY
TO MOSTLY SUNNY SKIES ON MONDAY. HOWEVER...IT SHOULD BE ANOTHER COOL
DAY WITH WEAK FLOW OFF THE LAKE AND LITTLE TEMPERATURE ADVECTION.
LATE MARCH SUNSHINE SHOULD HELP ESPECIALLY INLAND...BUT ULTIMATELY
THE FLOW OFF THE LAKE SHOULD WIN OUT. WILL GO WITH TEMPS IN THE MID
30S ACROSS THE NORTH AND UPPER 30S TO NEAR 40 SOUTH. CLOUDS WILL
START TO SPREAD INTO THE WEST LATE IN THE DAY AHEAD OF THE BIG
SYSTEM FOR MID WEEK.
FOCUS TURNS TO THE NEXT SYSTEM ON TUESDAY. MODELS HAVE COME INTO
VERY GOOD AGREEMENT REGARDING THE TUE/TUE NIGHT SYSTEM...WITH THE
00Z EC...GEM AND GFS SHOWING THE SURFACE LOW MOVING ACROSS WESTERN
LAKE SUPERIOR TUE NIGHT. 12Z GFS AND NAM AGREE WITH THIS SCENARIO AS
WELL SO CONFIDENCE IS RELATIVELY HIGH FOR THIS SYSTEM. WARM
ADVECTION PCPN WILL SPREAD INTO THE AREA TUE AND CONTINUE INTO THE
EVENING BEFORE THE DRY SLOT MOVES IN A DIMINISHES THE PCPN TUE
NIGHT. DEPENDING ON THE STRENGTH OF THE HIGH TO THE NE...PCPN MAY
HAVE A TOUGH TIME STARTING ACROSS THE FAR EAST DUE TO DRY EASTERLY
FLOW...BUT IT SHOULD BEGIN BY AFTERNOON. IN ADDITION...THE EASTERN
1/3 WILL BE UNDER THE UNFAVORABLE RIGHT EXIT REGION OF THE JET WHICH
MAY KEEP PCPN FROM STARTING UNTIL AFTERNOON AT LEAST. WILL THEREFORE
GO WITH LIKELY POPS ACROSS THE WEST/SOUTH TUE MORNING...SPREADING
LIKELY POPS INTO THE EAST BY TUE EVENING. THOUGHT ABOUT GOING WITH
CATEGORICAL POPS...BUT DECIDED AGAINST GIVEN SOME MINOR UNCERTAINTY
ABOUT THE IMPACT OF THE DRY SLOT. WITH THE LOW MOVING WEST OF THE
AREA...IT LOOKS LIKE THE ENTIRE AREA WILL SEE AT LEAST A MIXTURE OF
RAIN/SNOW EVENTUALLY TUE AFTN/EVENING...BUT THE BEST CHANCE FOR THIS
WOULD BE ACROSS THE FAR EAST WHERE THE WARMEST 850MB TEMPS WILL
OCCUR. SINCE THE SYSTEM WILL BE VERTICALLY STACKED...IT IS NOT
TOTALLY CLEAR IF THE FAR WEST WILL SEE A TOTAL CHANGEOVER GIVEN THE
LIKELY ISOTHERMAL SOUNDING IN THE LOWEST 300MB. AS THE LOW MOVES N
OF THE AREA...SOME WRAP AROUND SNOW WILL MOVE INTO THE
AREA...ESPECIALLY FAR WESTERN UPPER MI...BUT DOUBTFUL THERE WILL BE
MUCH LAKE INFLUENCE GIVEN MARGINAL 850MB TEMPS AND LIMITED LAKE
INDUCED INSTABILITY.
CONFIDENCE IN THE REMAINDER OF THE EXTENDED IS LOWER THAN NORMAL.
THERE ARE TWO DISTINCT SOLNS WITH THE MED RANGE MODELS FOR THU/FRI
WITH THE GFS AND GEM SHOWING ANOTHER NEGATIVELY TILTED TROUGH RIGHT
ON THE HEELS OF THE TUE SYSTEM...WHILE THE ECMWF SUGGESTS A MUCH
FLATTER ACROSS THE REGION. DIFFICULT TO ASCERTAIN WHAT SOLN IS
CORRECT GIVEN THAT THIS ENERGY IS STILL IN SIBERIA. WOULD NOT BE
SURPRISED IF A SOLN SIMILAR TO THE GFS WORKED OUT...HOWEVER A LITTLE
SLOWER AND FURTHER WEST GIVEN THE SHORT WAVELENGTHS BETWEEN THE TWO
SYSTEMS. WITH THIS IN MIND...WILL GO DRY WED NIGHT...BUT BRING
CHANCE POPS BACK INTO PLAY THU INTO FRIDAY. MAY JUST BE WARM ENOUGH
ACROSS THE FAR EAST TO BRING A RAIN/SNOW MIXTURE IN DURING THE DAY.
FINALLY...WILL GO WITH A DRY FCST ON SAT WITH DRY NE FLOW ACROSS THE
AREA.
TEMPS SHOULD REMAIN SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. MOS
GUIDANCE HAS BEEN RUNNING WARM IN THE EXTENDED FOR THE LAST TWO
WEEKS AND HAVE OPTED TO CUT A FEW DEGREES OFF MOS AND HPC GUIDANCE.
THE PATTERN LOOKS QUITE ACTIVE THROUGH THE ENTIRE WEEK. EVEN IF THE
ECMWF VERIFIES FOR THU/FRI...BOTH THE GFS AND ECMWF HAVE A STRONG
SYSTEM MOVING INTO THE LAKES SAT NIGHT/SUNDAY WHICH COULD BE ANOTHER
POTENTIAL STORM FOR THE AREA.
&&
.AVIATION (FOR THE 06Z TAF ISSUANCE)...
LOW LEVEL MOISTURE TRAPPED BELOW AN INVERSION BTWN 3000-4000 FT...
COMBINED WITH A GENERAL NORTH TO NE UPSLOPE FLOW THROUGH THE
FORECAST...WILL KEEP CIGS MVFR AT A MINIMUM THROUGH TOMORROW. KSAW
WILL BE IMPACTED BY SNOW ON THE NW SIDE OF LOW PRESSURE LIFTING FROM
MO INTO LOWER MI. VSBYS SHOULD FALL TO MVFR LATE TONIGHT AND LOWER
FURTHER TO IFR/LIFR SUN BEFORE RETURNING TO MVFR SUN NIGHT AS THE
SYNOPTIC SNOW PULLS OUT. LAST ITEM TO NOTE IS GUSTY WINDS THAT ARE
EXPECTED TO DEVELOP AT BOTH KCMX AND KSAW TOMORROW MORNING...HIGHEST
AT KSAW CLOSER TO THE SFC LOW.
&&
.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...
PLAN ON WINDS TO INCREASE TONIGHT INTO SUNDAY ON LAKE SUPERIOR AS
LOW PRESSURE NEAR BRANSON LIFTS NORTHEAST AND DEEPENS. THIS LOW
SHOULD CROSS SOUTHERN LOWER MI...SRN LAKE HURON AND REACH SE
GEORGIAN BAY BY SUN EVENING. HAVE NORTHERLY WINDS REACHING 30 KT BY
SUN MORNING...STRONGEST OVER THE EAST HALF CLOSER TO THE LOW
PRESSURE TRACK. MENTIONED SOME GALE FORCE GUSTS AS WELL...BUT A
SUSTAINED GALE RIGHT NOW LOOKS QUESTIONABLE. LATER FORECASTS WILL
NEED TO MONITOR WINDS TO SEE IF A GALE WARNING IS NEEDED.
WEAK HIGH PRES ACROSS THE LAKE MON WILL KEEP WINDS RELATIVELY WEAK
BEFORE THE NEXT SYSTEM ON TUESDAY. STRONG E-NE WINDS ACROSS THE LAKE
WILL RISE TO GALES BY TUE EVENING THEN CONTINUE NR GALES THROUGH WED
MORNING.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY FROM 5 AM TO 11 PM EDT SUNDAY FOR MIZ006-
014-085.
WINTER STORM WARNING FROM 5 AM TO 11 PM EDT SUNDAY FOR MIZ007.
LAKE SUPERIOR...NONE.
LAKE MICHIGAN...NONE.
&&
SYNOPSIS/SHORT TERM...AJ
LONG TERM...MRD
AVIATION...07
MARINE...AJ/MRDHazardous weather outlook, Mar 28, 3:29 PM EST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
429 PM EDT SAT MAR 28 2009
MIZ006-007-014-085-292030-
ALGER-LUCE-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
429 PM EDT SAT MAR 28 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
A STORM SYSTEM APPROACHING FROM THE SOUTHERN PLAINS WILL BRING
HEAVY WET SNOW INTO SOUTHEAST AND EASTERN UPPER MICHIGAN BEGINNING
LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LOOK FOR 4 TO 8 INCHES OF TOTAL SNOWFALL ENDING LATE
SUNDAY...MAINLY EAST OF A LINE FROM MUNISING TO GARDEN CORNERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS ON SUNDAY.
MIZ001>005-009>013-084-292030-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC-
IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN HOUGHTON-
429 PM EDT SAT MAR 28 2009 /329 PM CDT SAT MAR 28 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A STORM SYSTEM IS EXPECTED TO TRACK INTO THE GREAT LAKES REGION
TUESDAY AND WEDNESDAY. THE TRACK OF THIS SYSTEM IS STILL SOMEWHAT
UNCERTAIN...HOWEVER IT APPEARS SOME WET SNOW MAY BE POSSIBLE OVER
WESTERN UPPER MICHIGAN FROM TUESDAY THROUGH WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>251-263>267-292030-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
429 PM EDT SAT MAR 28 2009 /329 PM CDT SAT MAR 28 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
GALE FORCE GUSTS ARE POSSIBLE ACROSS EASTERN LAKE SUPERIOR ON
SUNDAY. GALE FORCE WINDS ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT
ACROSS THE ENTIRE LAKE AS STRONG LOW PRESSURE MOVES INTO THE REGION.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-292030-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
429 PM EDT SAT MAR 28 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MRD
Winter Weather, Luce
- When
- March 29, 3:00 AM EST to 7:00 PM EST
- Where
- Luce forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.368, -85.509 (the zone’s center; the record gives no point)
Observers reported a widespread five to seven inches of snow across the county.
Winter Weather, Alger
- When
- March 29, 7:00 AM EST to 7:00 PM EST
- Where
- Alger forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
Observers reported four to five inches of snow in 12 hours between Munising and Grand Marais.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Pennsylvania, March 29, 20093 injured · $1.0 million · EF1 · 1 event
- Hail and Damaging Winds in Pennsylvania, March 29, 2009$1.1 million · 1.75 in hail · 21 events
- Hail and Damaging Winds in Pennsylvania, March 29, 2009$1.1 million · 1.75 in hail · 20 events
- High Wind in Idaho, March 29, 2009$200,000 · 56 kt wind · 2 events
- Winter Storm and High Wind in Utah, March 29 to 30, 2009$125,000 · 66 kt wind · 9 events
- Blizzard and Heavy Snow in North Dakota, March 29 to 31, 200929 events
- Winter Storm in Minnesota, March 29 to 31, 200917 events
- Winter Weather in Colorado, March 29 to 31, 200913 events
- Blizzard and Winter Storm in Wyoming, March 29 to 30, 200911 events
- Frost and Freeze in Texas, March 29, 200910 events
- Hail in New York, March 29, 20091 in hail · 10 events
- Blizzard and Heavy Snow in Montana, March 29 to 30, 20098 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 159614, 159613.